Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 17, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 5, 2008, 3:30 PM EDT for Orange County, Seminole County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2008, 3:30 PM EDT (19:30 UTC)
- Expired
- Apr 5, 2008, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 89 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 051932 SVRMLB FLC095-117-052015- /O.NEW.KMLB.SV.W.0017.080405T1930Z-080405T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT SAT APR 5 2008 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ORANGE COUNTY IN FLORIDA. SEMINOLE COUNTY IN FLORIDA. * UNTIL 415 PM EDT * AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEA WORLD...OR ABOUT 5 MILES NORTHEAST OF EPCOT...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... OAK RIDGE...ORLANDO INTERNATIONAL AIRPORT...PINE CASTLE...BELLE ISLE...ORLOVISTA...ORLANDO...CONWAY...PINE HILLS...AZALEA PARK... FAIRVIEW SHORES...LOCKHART...WINTER PARK...FOREST CITY... MAITLAND...ALOMA...UNION PARK...ALTAMONTE SPRINGS...GOLDENROD... FERN PARK...WEKIVA SPRINGS...CASSELBERRY...LONGWOOD...WINTER SPRINGS...OVIEDO...LAKE MARY...LAKE JESSUP AND SANFORD SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2884 8136 2870 8107 2833 8140 2843 8158 TIME...MOT...LOC 1930Z 211DEG 29KT 2846 8143 $$
2 follow-up statements
000
WWUS52 KMLB 051950
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT SAT APR 5 2008
FLC095-117-052015-
/O.CON.KMLB.SV.W.0017.000000T0000Z-080405T2015Z/
ORANGE FL-SEMINOLE FL-
350 PM EDT SAT APR 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SEMINOLE AND WESTERN ORANGE COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LAKE MARY TO ALTAMONTE
SPRINGS...LOCKHART AND OAK RIDGE. THE STORMS WERE MOVING NORTHEAST
AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANFORD...WINTER SPRINGS...SANFORD...LAKE JESSUP AND OVIEDO.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2884 8136 2870 8107 2833 8140 2843 8158
TIME...MOT...LOC 1948Z 211DEG 29KT 2882 8134 2869 8132
2857 8134 2848 8144
$$000
WWUS52 KMLB 052018
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
418 PM EDT SAT APR 5 2008
FLC095-117-052028-
/O.EXP.KMLB.SV.W.0017.000000T0000Z-080405T2015Z/
ORANGE FL-SEMINOLE FL-
418 PM EDT SAT APR 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ORANGE COUNTY
EXPIRED AT 415 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNING AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2884 8136 2870 8107 2833 8140 2843 8158
TIME...MOT...LOC 1950Z 211DEG 29KT 2883 8133 2870 8131
2858 8133 2849 8143
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:15 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 5, 2:15 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT SAT APR 5 2008
.DISCUSSION...
THRU TONIGHT...SHOWERS AND STORMS DEVELOPING OVER WC FL QUICKLY
REACHING INTERIOR SECTIONS. A FEW STRONG/SVR STORMS WILL BE POSSIBLE
INTO THIS EVENING...ESP AS THE ACTIVITY REACHES THE EAST COAST AND
COLLIDES WITH THE SEA BREEZE WHICH IS SHOWING UP ON 88D AND SFC
OBS FROM AROUND THE CAPE SOUTHWARD. HAVE SCT POPS IN WITH MENTION
OF STRONG GUSTS/HEAVY DOWNPOURS TONIGHT. AFTER THIS BAND OF
ACTIVITY PUSHES OFFSHORE THIS EVENING...STILL HAVE TO CONTEND WITH
WHAT IS PRESENTLY A WELL DEVELOPED SQUALL LINE OVER THE GULF. AS
THE SHORTWAVE LIFTS AND DAMPENS SOME THE LINE SHOULD BECOME A
LESS ORGANIZED FEATURE AS IT REACHES EC FL LATER IN THE NIGHT...
BUT WORTH KEEPING THE THUNDER MENTION IN THROUGH THE OVERNIGHT.
SUNDAY...THE FRONTAL BOUNDARY WILL SAG OVER THE NORTHERN PENINSULA
WHILE BACK SIDE OF RIDGE AXIS TO THE SOUTH OF EC FL WILL HELP
ADVECT IN MOISTURE IN SWLY WINDS. WITH THE SAGGING BOUNDARY TO
THE NORTH...DEEPENING MOISTURE AND A WEAK DISTURBANCE ALOFT...
SHOULD HAVE A HIGH COVERAGE OF SHOWERS AND STORMS AND HAVE LIKELY
POPS ALL AREAS. TEMPS SHOULD BE ABLE TO REACH INTO THE MID 80S
EXCEPT IN LOCATIONS WHERE PRECIP ONSET OCCURS TOO EARLY IN THE
DAY. SOUTHWESTERLY FLOW WILL AGAIN PUSH ACTIVITY TOWARD THE EAST
COAST.
SUN NIGHT-MON...SCT STORMS EXPECTED TO LINGER WELL INTO THE
EVENING SUN NIGHT AS AN UPR DISTURBANCE MOVING ACROSS PENINSULA
FROM THE GULF REGION PROVIDES ADTL SUPPORT FOR ACTIVITY WELL PAST
NIGHTFALL. H7 STEERING WINDS ALSO FAVORS THE EAST COAST FOR
PROGRESSION OF EVENING ACTIVITY AND WL KEEP THUNDER MENTION PAST
MIDNIGHT AREA WIDE. GFS REMAINS MORE PROGRESSIVE THAN NAM
CONCERNING DRYING TREND MONDAY AND SOME SFC GENESIS IS DEPICTED
BY GFS/ECMWF ALONG FRONTAL BOUNDARY NEAR THE STATE DURING DAY.
AND PRESENCE OF H5 ENERGY RIPPLES REMAIN HOWEVER IN BROAD
CYCLONIC FLOW OVER SE STATES AND AM HESITANT TO LOWER POPS LESS
THAN A SCT COVERAGE ATTM.
TUE-THU...RIDGE OVER THE US NORTHEAST SEABOARD FORECAST TO WORK
INTO THE AREA WITH COINCIDENT DRYING TREND THROUGH MIDWEEK.
ONSHORE FLOW INITIALLY NORTHEAST WILL STEADILY VEER TO SE
COMPONENT LATE THU/FRI. RAIN CHCS WL REMAIN ON THE LOW SIDE WITH
HIGH PRESSURE THE MAIN FEATURE THROUGH LATE IN THE WEEK.
EXTENDED...UPR RIDGE OVER THE SE AND GULF REGION TO SLOWLY BREAK
TOWARD THE WEEKEND WITH AN APCHG FRONT NOT SHOWING SIGNS OF
STRENGTH AS IT CROSS INTO N FL LATE SATURDAY. FORECAST BACK TO
WARM AND DRY PATTERN LATE IN THE WEEK WITH SLIGHT RAIN CHC SUNDAY.
&&
.AVIATION...INCREASING CIG/VSBY REDUCTIONS IN SHRA/TSRA INTO THIS EVENING.
A FEW STORMS MAY ALSO CONTAIN SFC WIND GUSTS AOA 35KT. SOME ADDITIONAL
REDUCTIONS AFT 04Z WITH SHRA AND A FEW TSRA MOVING ONSHORE FROM THE
GULF LATE.
&&
.MARINE...MAIN CONCERN FOR BOATERS NEAR THE EAST COAST WILL BE
STORMS MOVING OFFSHORE LATE AFTERNOON AND EVENING...A FEW OF THESE
STORMS MAY CONTAIN WIND GUSTS ABOVE 34 KT AND POSSIBLY A WATERSPOUT.
SCA/SCEC CONDITIONS WILL CONTINUE THROUGH LATE TONIGHT OFFSHORE
LEGS AND NO CHANGES TO HEADLINES. SHOWERS AND STORMS MOVING
OFFSHORE FROM THE MAINLAND AGAIN ON SUNDAY. MAIN HAZARD SUN NIGHT
WILL BE LOCALLY STRONG STORMS MOVING OFFSHORE INTO EARLY MON. A
LOW PRESSURE AREA IS FORECAST TO DEVELOP OFFSHORE THE NE FLORIDA
COAST AND MOVE QUICKLY AWAY FROM THE MARINE AREA ON MONDAY.
BRIEFLY HIGHER WINDS AND SEAS ARE POSSIBLE WITH THIS FEATURE. HIGH
PRESSURE TO BUILD OVER THE WATERS TUESDAY THROUGH MIDWEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 83 66 77 / 50 60 50 40
MCO 68 83 68 81 / 40 60 50 40
MLB 70 82 68 81 / 40 60 50 40
VRB 70 83 69 85 / 40 60 50 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...GLITTO
LONG TERM....PENDERGRASTHazardous weather outlook, Apr 5, 11:02 AM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1102 AM EDT SAT APR 5 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1102 AM EDT SAT APR 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP MID TO LATE AFTERNOON AND MOVE AT 20 TO 25 MPH TOWARD THE EAST COAST INTO THIS EVENING. A FEW OF THE STORMS MAY BECOME STRONG AND PRODUCE FREQUENT LIGHTNING STRIKES...STRONG WIND GUSTS OF 40 TO 50 MPH AND HAIL UP TO COIN SIZE. THERE IS ALSO A LOW THREAT FOR DAMAGING WINDS NEAR 60 MPH OR A BRIEF TORNADO AS STORMS APPROACH THE EAST COAST AND WIND SHEAR IS ENHANCED BY THE EAST COAST SEA BREEZE. ...FLOOD IMPACT... A FEW STRONG STORMS MAY PRODUCE RAINFALL AMOUNTS TOTALING 2 TO 3 INCHES LATE THIS AFTERNOON OR EVENING...CAUSING TEMPORARY FLOODING OF URBAN AND POOR DRAINAGE AREAS. ...RIP CURRENT IMPACT... A PERSISTENT LONG PERIOD OCEAN SWELL WILL CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS AT THE BEACHES. ASK A LIFEGUARD ABOUT OCEAN HAZARDS WHEN YOU ARRIVE AT THE BEACH AND DO NOT SWIM ALONE. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STRONG STORMS WITH WIND GUSTS GREATER THAN 34 KNOTS MAY CROSS THE INTRACOASTAL WATERS...THE BARRIER ISLANDS AND INTO THE NEARSHORE ATLANTIC WATERS LATE THIS AFTERNOON AND THIS EVENING... MAINLY NORTH OF SEBASTIAN INLET. ...WATERSPOUT IMPACT... AS STORMS APPROACH THE EAST COAST...DEVELOPMENT OF A FEW WATERSPOUTS WILL BE POSSIBLE OVER THE INTRACOASTAL AND NEAR SHORE WATERS. ...WIND AND SEA IMPACT... SOUTH WINDS WILL INCREASE TO 20 KNOTS TODAY OVER THE OFFSHORE WATERS OF VOLUSIA AND BREVARD COUNTIES WITH SEAS BUILDING UP TO 7 FEET. CLOSER TO SHORE...SOUTH WINDS OF 15 TO 20 KNOTS CAN BE EXPECTED AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HIGHER COVERAGE OF RAIN AND STORMS IS EXPECTED SUNDAY WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/GLITTO
In the hours before
Special weather statement, Apr 5, 3:22 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 322 PM EDT SAT APR 5 2008 FLZ045-046-053-052000- ORANGE-OSCEOLA-SEMINOLE- 322 PM EDT SAT APR 5 2008 ...STRONG THUNDERSTORMS OVER WESTERN ORANGE AND NORTHERN OSCEOLA COUNTTY WILL MOVE INTO SEMINOLE COUNTY THROUGH 400 PM... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM WINDERMERE TO WEST LAKE TOHO...MOVING NORTH-NORTHEAST AT 30 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE THE ORLANDO INTERNATIONAL AIRPORT...DOWNTOWN ORLANDO...PINE CASTLE...MAITLAND ...CASSELBERRY...AND UNION PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:01 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 44 min |
| Apr 5, 4:14 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 5, 4:40 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 50 min |
| Apr 5, 5:29 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 46 min |
| Apr 5, 5:44 PM EDT | Special Marine Warning | MLB | 91 min | |
| Apr 5, 6:15 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 21 min |
| Apr 5, 7:01 PM EDT | Special Marine Warning | MLB | 89 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.